Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 119, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 5, 2009, 12:31 AM CDT for 4 counties in Missouri. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2009, 12:31 AM CDT (05:31 UTC)
- Expired
- Aug 5, 2009, 10:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, MO, Howell County, MO, Oregon County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 159 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3487 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 22.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 050531
FFWSGF
MOC067-091-149-153-051500-
/O.NEW.KSGF.FF.W.0119.090805T0531Z-090805T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1231 AM CDT WED AUG 5 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN OZARK COUNTY IN SOUTHWEST MISSOURI...
HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHEASTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1000 AM CDT.
* AT 1228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATED RAINFALL OF AN INCH AND A HALF TO TWO
INCHES PER HOUR ARE FALLING OVER THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 142 AT THE SPRING RIVER WEST OF LANTON...
HIGHWAY 142 AT THE BENNETTS RIVER WEST OF MOODY...
ROUTE K...3 MILES SOUTHWEST OF POTTERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3687 9248 3687 9123 3683 9122 3682 9113
3649 9113 3649 9238
$$
CLAYCOMBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 11:44 PM CDT, 47 minutes earlier.
Area forecast discussion, Aug 4, 11:44 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1144 PM CDT TUE AUG 4 2009 ...UPDATE TO AVIATION... .DISCUSSION... SOMEWHAT ACTIVE WEATHER WILL CONTINUE AS OUR LARGE SCALE PATTERN SHIFTS THROUGH THE END OF THE WEEK. WE WILL ACTUALLY LOSE OUR NORTHWEST FLOW FOR A CHANGE AS AN UPPER LEVEL RIDGE SHIFTS EAST INTO THE CENTRAL UNITED STATES. UNTIL THIS HAPPENS...THE THREAT FOR THUNDERSTORMS WILL BE THE MAIN FORECAST CONCERN. FOCUS WILL THEN SHIFT TO HEAT AND HUMIDITY BY THE WEEKEND. TONIGHT...A COLD FRONT CURRENTLY EXTENDING ACROSS NORTHERN MISSOURI WILL SLOWLY DRIFT SOUTH. THIS FRONT IS EXPECTED TO BE THE FOCUS FOR SHOWERS AND THUNDERSTORM ACTIVITY. THERE WILL BE A CAP TO OVERCOME...ESPECIALLY ACROSS SOUTHWEST MISSOURI. HAVE THEREFORE PLACED THE HIGHEST POPS GENERALLY ALONG AND EAST OF THE HIGHWAY 65 CORRIDOR. STILL THINK HOWEVER WE WILL SEE A FEW STORMS ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS. STRONG INSTABILITY AND SUFFICIENT WIND SHEAR WILL CONTINUE TO SUPPORT A LOW END SEVERE HAIL AND WIND THREAT. THIS ACTIVITY SHOULD TEND TO DECREASE LATER THIS EVENING AS A DEVELOPING LOW LEVEL JET STARTS OFF QUITE VEERED AND WILL ADD LITTLE IN THE WAY OF ASCENT. WEDNESDAY AND WEDNESDAY NIGHT...THAT FRONT WILL TEND TO STALL OUT CLOSE TO THE MISSOURI/ARKANSAS BORDER. AREAS OF SOUTHERN MISSOURI EXTENDING BACK WEST AND NORTH INTO NORTHEAST OKLAHOMA AND SOUTHEAST KANSAS WILL SEE THE BEST SHOT AT STORMS. THERE WILL LIKELY BE A CAP IN PLACE THAT WILL HOLD DOWN THUNDERSTORM DEVELOPMENT THROUGH THE EARLY AFTERNOON. CONVERGENCE ALONG THE FRONT AND AN APPROACHING WEAK UPPER LEVEL SHORT WAVE TROUGH SHOULD WEAKEN THE CAP FOR THUNDERSTORM DEVELOPMENT BY THE LATE AFTERNOON OR EARLY EVENING. STRONG INSTABILITY AND SLIGHTLY BETTER WIND SHEAR WILL BE PRESENT ACROSS THE AREA. INTERESTINGLY...FORECAST HODOGRAPHS MAY INITIALLY SUPPORT SPLITTING SUPERCELLS. FEELING IS THAT ANY DISCRETE ACTIVITY MAY THEN GROW UPSCALE INTO AN MCS AS THE LOW LEVEL JET INTENSIFIES. LOCALLY HEAVY RAINFALL WOULD THEN BECOME A BIGGER CONCERN. WEDNESDAY LOOKS LIKE ANOTHER VERY WARM AND HUMID DAY. THE MAV SEEMS A TOUCH WARM...SO HAVE GONE CLOSER TOO THE COOLER MET. THURSDAY AND THURSDAY NIGHT...THAT FRONT WILL BEGIN TO SHIFT BACK NORTH AND EAST THROUGH THE AREA. WE MAY HAVE TO DEAL WITH THE REMNANTS OF AN MCS THURSDAY MORNING. MAY THEN SEE ADDITIONAL ACTIVITY WITH THE FRONT. DECIDED TO GO WITH BLANKET CHANCE POPS. TEMPERATURES WILL BE HIGHLY DEPENDANT ON STORMS...BUT GENERALLY STUCK CLOSE TO A MAV/MET BLEND. LATE THIS WEEK THROUGH THE WEEKEND...THAT RIDGE WILL BUILD INTO THE REGION ENDING CHANCES FOR PRECIPITATION. TEMPERATURES WILL CONTINUE THEIR CLIMB AS 850 MB TEMPERATURES APPROACH THE MIDDLE 20S CELSIUS. HEAT INDICES WILL APPROACH ADVISORY CRITERIA OUT WEST...BUT STILL DO NOT HAVE A GOOD FEEL FOR SURFACE DEW POINTS OUT THAT FAR. WILL CONTINUE TO HIT THESE CONCERNS IN THE HAZARDOUS WEATHER OUTLOOK. EARLY NEXT WEEK...THAT RIDGE WILL TEND TO FLATTEN WITH TIME...WHICH WILL AGAIN MAKE US SUSCEPTIBLE TO THUNDERSTORM ACTIVITY. TRIMMED TEMPERATURES BACK A CATEGORY FROM WHAT THEY WILL BE THIS WEEKEND AND WENT WITH SLIGHT CHANCE POPS. SCHAUMANN && .AVIATION... FOR THE 06Z TAFS...CONVECTION TO THE EAST OF THE TERMINAL FORECAST POINTS CONTINUES TO BACKBUILD LATE THIS EVENING. A FEW UPDRAFTS STARTING TO DEVELOP OVER STONE AND CHRISTIAN COUNTIES AND MAY AFFECT THE BBG TERMINAL OVERNIGHT WITHIN THIS TAF CYCLE. WILL THROW IN SOME CB WORDING AND A TEMPO GROUP FOR THE FIRST COUPLE OF HOURS. WHILE SOME MID LEVEL CLOUDINESS ONGOING AT SGF/JLN...NOT EXPECTING CONVECTION OVERNIGHT AT THESE LOCATIONS. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 4, 10:29 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1029 PM CDT TUE AUG 4 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060330- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1029 PM CDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WIDELY SCATTERED STRONG STORMS WILL STILL BE POSSIBLE TONIGHT...MAINLY SOUTH AND EAST OF A SALEM TO BRANSON LINE. THESE STORMS MAY PRODUCE WINDS UP TO 50 MPH AND SMALL HAIL...IN ADDITION TO VERY HEAVY RAINFALL. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT AS THAT FRONT BEGINS TO STALL NEAR THE MISSOURI AND ARKANSAS BORDER. AT THIS TIME...THE BEST CHANCE FOR THUNDERSTORMS APPEARS TO BE ALONG AND SOUTH OF THE HIGHWAY 60 CORRIDOR. STRONG INSTABILITY AND SLIGHTLY HIGHER WIND SHEAR VALUES MAY ALLOW FOR A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS BEING THE MAIN THREATS. A CLUSTER OF THUNDERSTORMS MAY THEN DEVELOP ALONG AND NORTH OF THE FRONT AND AFFECT PORTIONS OF THE OUTLOOK AREA WEDNESDAY NIGHT. STRONG TO SEVERE STORMS...ALONG WITH AN INCREASING THREAT FOR HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. HIGH PRESSURE ALOFT WILL BUILD OVER THE AREA FRIDAY THROUGH THE UPCOMING WEEKEND. HEAT INDEX VALUES NEAR 105 DEGREES WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Special weather statement, Aug 4, 9:48 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 948 PM CDT TUE AUG 4 2009 MOZ082-097-098-050345- SHANNON MO-TEXAS MO-HOWELL MO- 948 PM CDT TUE AUG 4 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN HOWELL...SOUTHEASTERN TEXAS AND SOUTHERN SHANNON COUNTIES UNTIL 1045 PM CDT... AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARROLL...OR 8 MILES NORTH OF MOUNTAIN VIEW...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE ALLEY SPRING...ARROLL...BIRCH TREE...CLEAR SPRINGS...EUNICE...MONTIER...MOUNTAIN VIEW...PINE CREST... SUMMERSVILLE...TERESITA...WEST EMINENCE AND WINONA. PEOPLE IN NORTHEASTERN HOWELL...SOUTHEASTERN TEXAS AND SOUTHERN SHANNON COUNTIES...INCLUDING BIRCH TREE AND WINONA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI. LINDENBERG
Special weather statement, Aug 4, 11:33 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1133 PM CDT TUE AUG 4 2009 MOZ096-097-050530- DOUGLAS MO-HOWELL MO- 1133 PM CDT TUE AUG 4 2009 ...SIGNIFICANT WEATHER ALERT FOR EASTERN DOUGLAS AND HOWELL COUNTIES UNTIL 1230 AM CDT... AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF SILOAM SPRINGS...OR 9 MILES SOUTHWEST OF WILLOW SPRINGS...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BRANDSVILLE...LANTON...POMONA... POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...WEST PLAINS AND WHITE CHURCH. PEOPLE IN EASTERN DOUGLAS AND HOWELL COUNTIES...INCLUDING WEST PLAINS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LINDENBERG
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.